Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 199, NWS Tulsa, OK

April 24, 2006Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2006, 2:51 PM CDT for Madison County, Arkansas. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2006, 2:51 PM CDT (19:51 UTC)
Expired
Apr 24, 2006, 3:45 PM CDT
In force
54 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Madison County, AR

The radar

The Western Arkansas radar (KSRX), 114 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 2:59 PM CDTHAIL 0.75Hindsville, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 12:32 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1281 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
374 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 241950
SVRTSA
ARC087-242045-
/O.NEW.KTSA.SV.W.0199.060424T1951Z-060424T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
251 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 345 PM CDT

* AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR WESLEY...MOVING SOUTHEAST AT
  30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WESLEY...
  FORUM...HUNTSVILLE...JAPTON...AURORA...MARBLE...WITTER AND
  KINGSTON.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3597 9344 3592 9350 3582 9351 3591 9394
      3609 9394 3624 9386 3631 9386 3630 9366
      3628 9366 3626 9361 3620 9361 3619 9357
      3616 9358 3613 9354 3613 9347 3609 9347
      3608 9343 3601 9344

$$
2 follow-up statements
000 
WWUS54 KTSA 242014
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
314 PM CDT MON APR 24 2006

ARC087-242045-
/O.CON.KTSA.SV.W.0199.000000T0000Z-060424T2045Z/
MADISON AR-
314 PM CDT MON APR 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR MADISON COUNTY...

AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR HARMONY...
MOVING EAST AT 40 MPH. THIS STORM HAS A HISTORY OF PRODUCING HAIL TO 
THE SIZE OF PENNIES.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MARBLE...
BOSTON...KINGSTON...WEATHERS AND RED STAR.

THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING LARGE HAIL.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3597 9344 3592 9350 3582 9351 3591 9394
      3609 9394 3624 9386 3631 9386 3630 9366
      3628 9366 3626 9361 3620 9361 3619 9357
      3616 9358 3613 9354 3613 9347 3609 9347
      3608 9343 3601 9344

$$
000 
WWUS54 KTSA 242046
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT MON APR 24 2006

ARC087-242055-
/O.EXP.KTSA.SV.W.0199.000000T0000Z-060424T2045Z/
MADISON AR-
345 PM CDT MON APR 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY EXPIRES AT 345
PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE 
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH 
OTHER THUNDERSTORMS AFFECTING THE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM.

LAT...LON 3597 9344 3592 9350 3582 9351 3591 9394
      3609 9394 3624 9386 3631 9386 3630 9366
      3628 9366 3626 9361 3620 9361 3619 9357
      3616 9358 3613 9354 3613 9347 3609 9347
      3608 9343 3601 9344

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:45 PM CDT, 6 minutes earlier.

Area forecast discussion, Apr 24, 2:45 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT MON APR 24 2006

.MESOSCALE UPDATE...
STORMS HAVE SHOWN A MARKED DECREASE IN INTENSITY
LAST 45 MINUTES. OUTFLOW BOUNDARY NOW FROM NORTH
OKMULGEE COUNTY EAST TO MID WASHINGTON COUNTY IN
NORTHWEST ARKANSAS.  MOST UNSTABLE AIR FROM MESO
GRIDS CURRENTLY FROM..EAST HASKELL COUNTY ACROSS
SEQUOYAH COUNTY INTO SOUTH CRAWFORD AND NORTH
SEBASTIAN COUNTY.  EXPECT STORMS TO CYCLE BACK
UP IN THE NEXT COUPLE HOURS.                 GW

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 17
LONG TERM FORECASTER ID= 7
Hazardous weather outlook, Apr 24, 1:02 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
102 PM CDT MON APR 24 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
102 PM CDT MON APR 24 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...LATE THIS AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
ONGOING THUNDERSTORMS ARE LOCATED ALONG A BOUNDARY WHICH RUNS
FROM MIAMI TO SPERRY TO STILLWATER.  ENOUGH INSTABILITY AND
SHEAR EXIST FOR A STRONG RISK OF SEVERE WEATHER  THROUGH THE
AFTERNOON HOURS NORTH OF INTERSTATE 40.  LATER TODAY...THE
CURRENT ACTIVITY WILL SHIFT OFF TO THE EAST. HOWEVER...THUNDERSTORMS
WILL DEVELOP IN VICINITY OF A SURFACE LOW OVER WESTERN OKLAHOMA AND
MOVE EAST INTO NORTHEAST OKLAHOMA. SUPERCELLS WILL BE POSSIBLE.
AS THE EVENING PROGRESSES A COLD FRONT WILL MOVE SOUTHEAST INTO THE
AREA FOCUSING THE THUNDERSTORMS INTO A COMPLEX WITH THE POTENTIAL
FOR HAIL AND STRONG WINDS. THIS COMPLEX WILL LAST INTO THE EARLY
MORNING HOURS TUESDAY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS FROM TONIGHT WILL LINGER INTO TUESDAY MORNING
BEFORE ENDING.  HIGH PRESSURE WILL TAKE CONTROL LATER IN THE
DAY AND WILL STAY OVER THE AREA WEDNESDAY AND THURSDAY.
LATE THIS WEEK A COLD FRONT WILL SLOWLY ADVANCE INTO THE AREA
FROM THE NORTH WHILE AN UPPER LEVEL LOW TRIES TO MOVE NORTHEAST
INTO THE AREA FROM THE DESERT SOUTHWEST.  THUNDERSTORM CHANCES
WILL RESULT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Apr 24, 2:19 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
219 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             5 NE TULSA              36.19N 95.86W
04/24/2006  E0.75 INCH       TULSA              OK   ASOS

            AT TULSA INT. AIRPORT

0210 PM     HAIL             TULSA                   36.13N 95.92W
04/24/2006  E0.75 INCH       TULSA              OK   AMATEUR RADIO

            71ST AND MINGO

0210 PM     DENSE FOG        6 E TULSA               36.13N 95.82W
04/24/2006                   TULSA              OK   NWS EMPLOYEE

            ROOF DAMAGE TO BUILDING 169TH AND 11TH. DEBRIS BROKE
            WINDOWS IN CARS. TREE LIMBS BROKEN.

0210 PM     HAIL             3 W CATOOSA             36.19N 95.80W
04/24/2006  E0.25 INCH       ROGERS             OK   AMATEUR RADIO

            145TH E AVE AND PINE

&&

SAA
Special weather statement, Apr 24, 2:21 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
221 PM CDT MON APR 24 2006

OKZ068-069-242015-
ADAIR OK-CHEROKEE OK-
221 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

IN NORTHEAST OKLAHOMA
     ADAIR

AT 221 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES NORTH OF WATTS TO 3 MILES NORTH OF
PEGGS...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MARIETTA...STILWELL...BARON...
CHRISTIE...PROCTOR...WESTVILLE...BALLARD...WATTS...OAKS...
TAHLEQUAH...ELDON...PEGGS AND SCRAPER.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 24, 2:26 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
226 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     HAIL             CLEORA                  36.58N 94.97W
04/24/2006  E1.00 INCH       DELAWARE           OK   EMERGENCY MNGR

0144 PM     HAIL             BERNICE                 36.62N 94.92W
04/24/2006  E1.00 INCH       DELAWARE           OK   AMATEUR RADIO

&&

SAA
Special weather statement, Apr 24, 2:29 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
229 PM CDT MON APR 24 2006

OKZ070-242000-
MUSKOGEE OK-
229 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE

AT 229 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORM OUTFLOW
WINDS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF FORT GIBSON TO 3
MILES NORTH OF HASKELL TO 6 MILES SOUTHWEST OF HASKELL...MOVING
SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
OUTFLOW WINDS
INCLUDE...MUSKOGEE...WAINWRIGHT...BOYNTON...SUMMIT...BRAGGS...JAMESVI
LLE...TAFT...FORT GIBSON AND HASKELL.

OUTFLOW WIND GUSTS TO 50 MPH WILL BE POSSIBLE.
Local storm report, Apr 24, 2:30 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
230 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             4 NE BROKEN ARROW       36.09N 95.74W
04/24/2006  E0.75 INCH       WAGONER            OK   PUBLIC

            40TH STREET AND 196TH E AVE

0229 PM     HAIL             BROKEN ARROW            36.05N 95.79W
04/24/2006  E0.75 INCH       TULSA              OK   PUBLIC

            51ST AND 129TH E AVE

&&

SAA
Special weather statement, Apr 24, 2:34 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
234 PM CDT MON APR 24 2006

ARZ010-011-242030-
MADISON AR-WASHINGTON AR-
234 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     MADISON AND WASHINGTON

AT 234 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTHEAST OF FORUM TO 6 MILES NORTH OF
CINCINNATI...MOVING SOUTHEAST AT 30 MPH.

A LARGE PORTION OF MADISON AND WASHINGTON COUNTIES WILL BE AFFECTED
BY THESE STORMS THROUGH 330 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 1:45 PM CDTSevere Thunderstorm WarningTSABenton30 min
Apr 24, 1:58 PM CDTSevere Thunderstorm WarningTSACarroll47 min
Apr 24, 2:13 PM CDTSevere Thunderstorm WarningTSABenton50 min
Apr 24, 2:39 PM CDTSevere Thunderstorm WarningTSACarroll66 min
Apr 24, 4:22 PM CDTSevere Thunderstorm WarningTSAFranklin23 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.